Texas, 2007Damaging Wind in Texas, September 24, 2007
September 24, 2007 · NWS MAF · 1 event in 1 county or zone
Adequate atmospheric instability, ample low level moisture, and an upper level disturbance moving from Mexico into west Texas, combined to produce scattered showers and thunderstorms over the Trans Pecos Region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Adequate atmospheric instability, ample low level moisture, and an upper level disturbance moving from Mexico into west Texas, combined to produce scattered showers and thunderstorms over the Trans Pecos Region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 24, 1:50 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Sep 24, 1:50 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT MON SEP 24 2007
.DISCUSSION...
TRACK OF A MCV ACROSS THE PERMIAN BASIN WITH A SURFACE TROUGH
LYING JUST EAST OF THE WEST TEXAS/NEW MEXICO BORDER FAVOR HIGHEST POPS
MAINLY THIS EVENING IN WEST TEXAS...THOUGH WILL NOT RULE OUT SOME
ISOLATED ACTIVITY EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO WITH
CUMULUS CLOUDS BUBBLING UP BEHIND THE SURFACE TROUGH AND WAVE IN
SOME INSTABILITY. NOT EXPECTING SIGNIFICANT ACTIVITY DUE TO
SUBSIDENCE BEHIND THIS WAVE.
UPPER LEVEL TROUGH ACROSS THE ROCKIES WILL WEAKEN AND LIFT INTO THE
PLAINS TONIGHT AND TUESDAY ALLOWING A FRONT ACROSS THE NORTHERN AND
CENTRAL PLAINS TO SINK SOUTHWARD INTO THE REGION TUESDAY. A BAND OF
INSTABILITY AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS FRONT
WILL DEVELOP ALONG WITH DAYTIME HEATING FAVORS WEST TEXAS AGAIN WITH
BEST CHANCE OF STORMS DURING THE DAY TUESDAY. WITH THE FRONT
CONTINUING TO SAG SOUTH TUESDAY NIGHT AND LOSS OF HEATING
PRECIPITATION CHANCES SHOULD DECREASE AND BE CONFINED TO THE
MOUNTAINS. WILL KEEP THE ISOLATE POPS IN WEDNESDAY AND THURSDAY AS
ANOTHER NORTHERN STREAM FRONT ATTEMPTS TO MOVE IN THE AREA WITH
RESIDUAL LOW LEVEL MOISTURE AND INSTABILITY IN PLACE DESPITE UPPER
RIDGE WITH GUIDANCE INSISTING ON SOME LIGHT PRECIPITATION.
FRIDAY COULD BE THE QUIETEST DAY AS A SURFACE HIGH WILL BE IN
CONTROL WITH SOUTHWESTERLY FLOW ALOFT. WILL ADD ISOLATED POPS
SATURDAY AFTERNOON AND EVENING NEAR THE WEST TEXAS/NEW MEXICO
BORDER WITH A SURFACE LEE TROUGH FORMING IN THE SOUTHWESTERLY
FLOW ALOFT. WILL ADD ISOLATED POPS FOR NOW ACROSS THE EASTERN
PERMIAN BASIN AND THE LOWER TRANS PECOS SUNDAY AS ANOTHER
COLD FRONT WILL MOVE INTO THE REGION.
THE FRONTS THIS WEEK WILL HAVE MINOR IMPACT AT BEST ON TEMPERATURES
WITH ABOVE NORMAL HIGH TEMPERATURES CONTINUING AND SLIGHTLY ABOVE
NORMAL NIGHTTIME TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 66 88 65 85 / 20 20 10 10
CARLSBAD NM 60 88 59 88 / 10 10 0 10
DRYDEN TX 69 92 67 91 / 20 20 10 10
FORT STOCKTON TX 68 89 66 88 / 20 20 0 10
GUADALUPE PASS TX 59 83 63 81 / 10 10 10 10
HOBBS NM 63 88 62 87 / 20 10 0 10
MARFA TX 52 81 54 82 / 20 20 10 10
MIDLAND INTL AIRPORT TX 65 88 64 87 / 20 20 0 10
ODESSA TX 67 89 65 87 / 20 20 0 10
WINK TX 68 94 67 93 / 20 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
12
Hazardous weather outlook, Sep 24, 11:07 AM CST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1207 PM CDT MON SEP 24 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251715-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1207 PM CDT MON SEP 24 2007 /1107 AM MDT MON SEP 24 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING FROM THE DAVIS MOUNTAINS EASTWARD ACROSS THE
STOCKTON PLATEAU. MORE ISOLATED TO WIDELY SCATTERED SHOWERS AND
STORMS WILL BE POSSIBLE OVER THE REST OF WEST TEXAS AND SOUTHEAST
NEW MEXICO. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED THIS
AFTERNOON OR EVENING...HOWEVER A FEW STORMS COULD PRODUCE GUSTY
WINDS OVER 50 MPH...HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 24, 3:20 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 PM CDT MON SEP 24 2007
TXZ075-242215-
PECOS-
420 PM CDT MON SEP 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PECOS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 35 MILES SOUTHWEST OF BAKERSFIELD
AT 420 PM CDT...MOVING EAST NORTHEAST AT 10 MPH.
PEOPLE IN SOUTHERN PECOS COUNTY...INCLUDING THE CITY OF
BAKERSFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 24, 4:45 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
545 PM CDT MON SEP 24 2007
TXZ075-242345-
PECOS-
545 PM CDT MON SEP 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 545 PM
CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL CROSS HIGHWAY 385
13 MILES NORTH OF THE PECOS AND BREWSTER COUNTY LINE.
WINDS TO 55 MPH...VERY HEAVY RAIN...AND HAIL ARE POSSIBLE.
Special weather statement, Sep 24, 6:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT MON SEP 24 2007
TXZ075-250130-
PECOS-
735 PM CDT MON SEP 24 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN PECOS COUNTY.
AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF BELDING ALONG AND NEAR INTERSTATE 10 NEAR MILE MARKER 233.
MOVEMENT IS NORTHEAST AT 10 MPH. THIS STORM WILL CROSS HIGHWAY 285
WEST OF 1776 AROUND 8 PM.
WINDS TO AROUND 55 MPH...HEAVY RAIN...AND HAIL ARE POSSIBLE.
Thunderstorm Wind, Pecos
- When
- September 24, 7:00 PM CST
- Where
- Pecos County, 12 mi SW of Ft Stockton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Other Federal Agency
- Coordinates
- 30.757, -103.013
State prison officals reported winds of at least 60 mph. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, September 24, 2007$4.0 million · 2 in hail · 7 events
- Damaging Winds in Minnesota, September 24, 200758 kt wind · 7 events
- Hail and Damaging Winds in Iowa, September 24, 200761 kt wind · 4 events
- Frost and Freeze in Oregon, September 24, 20073 events
- Hail and Damaging Winds in Nebraska, September 24, 2007$5,000 · 1.25 in hail · 3 events
- Frost and Freeze in California, September 24, 20072 events
- Hail in Iowa, September 24, 20070.88 in hail · 1 event
- Damaging Wind in Minnesota, September 24, 200752 kt wind · 1 event
- Damaging Wind in Minnesota, September 24, 2007$6,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54558.